NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, August 24, 2016
Weird Period Cycles After a Tubal Pregnancy
Hi, A little over 3 months ago I found out I was pregnant with an IUD. I was in the emergency because I had a lot of bleeding and cramping and after an ultrasound they found it was tubal. I was put into surgery where they removed my right tube, took out the IUD and then did a D and C. They said in a month or so I would go back to normal and could either get another IUD or wait 3 months before trying to get pregnant if we chose that. Well I got my period a month after the surgery and then last month I was very late, got my period on day 36 of my cycle when I am normally getting it on day 28 or 29. Now this month I am on day 39 of my cycle. I never got my period. I thought well maybe I could be pregnant even though we have used condoms. But both tests came back negative. I have symptoms like I am going to get my period and have since the time I was suppsed to be getting my period but still nothing. I know I may still have to let my body adjust after this surgery but it just seems really odd to be 10 days late. I just had my pap and everything came back normal. I also had my bloodwork done and other than having mild anemia everything is normal. I did have the blood work done the day I should have gotten my period. I was just wondering with the anemia and so much blood being drawn if it could have caused me to miss my period or if maybe I won`t get a period when I ovulate on the side where they took my tube from??? Or if it just takes a REALLY long time for my body to adjust back to a normal cycle? Please help! Thanks
The most likely reason your cycles are longer is that you were recently pregnant. Even though it was in your tube, it takes a few months for your reproductive system to return to normal. Stress can also increase cycle length. It is unlikely that anemia has anything to do with it. Removal of your tube could change your cycle length temporarily as you heal, but should not have an effect after the first month. In the next month or so, your cycle length should return to normal. If it does not, your gynecologist can help your regulate it with hormones if you desire.
William W Hurd, MD
Professor of Reproductive Biology
School of Medicine
Case Western Reserve University